Hi, I had surgery for an unrelated condition. It was laparascopic and the dr found that my fallopian tubes were wrapped around a part of my colon. He fixed it by cutting the fallopian tubes and seperated them. So, anyways, that was last Friday. I am feeling great considering I had to have 3 incisions and they fill you with a certain gas to be able to see better. I have had no problems with any of that, BUT...I have had diarrhea ever since the procedure. It is miserable. I know this is TMI, but it is always bile in color. (yellowish) Could someone help? Is this normal?
Hi there. I had that problem after gall bladder surgery, which seemed to get a little better over time, but got worse (severe bright yellow D) after Nissan fundoplication.
The surgery must have been very traumatic to your system; try increasing your fiber, and if it doesn't clear up within a month, see your doctor. Take acidophilus to recolonize your intestines too. If that doesn't work, maybe you need to talk to your doctor about bile salt sequestrants like cholestyramine, which has successfully been used for bile salt diarrhea following gall bladder surgery. Your description of diarrhea sounds like bile is being dumped into the small intestine, and it can't handle it.
Thanks Katie, you are a sweetheart. You are so knowledgeable.
I am very frustrated because I am still suffering the same symptoms, and I did call the doctor. First of all, I can never get through to a human on their line. So, you have to leave a message for the nurse. Ok, I have gotten over that, but still...it is annoying. The nurse did not call me back yesterday even though I called very early in the morning. She finally called back this morning and said "the doctor says your symptoms have nothing to do with the surgery. take something over the counter. we don't care what you take." That is LITERALLY what she said. Ok, first...I have a hard time believing that cutting into my colon to detatch my fallopian tubes wouldn't cause some type of trauma to my digestive track. I am no doctor, but I DO have common sense. Second, "WE DON'T CARE..." shouldn't come out of a nurse's mouth. Not after surgery, not after anything! (in my mind) My insurance is covering my infertility problems, and trust me, the doctor's office is making plenty off of me. Most people have to finance their treatments through the fertility center and the doctor's have to wait years to get paid off. With me, they get all their money up front, within a few months. NOT that ANYONE should be treated differently, but their payments are gauranteed from me or my insurance. I feel I should be treated with more respect than that! Does anyone else agree? Do you think I am being too sensitive?
Hi Linsey. I'm appalled that your doctor's office treated you like that!!!! I realize doctors are very busy people, but hey, they're paid the big bucks to take care of our medical issues.
I don't recommend OTC anti-diarrheals - they just mask the problem. Anyway, I still had severe diarrhea when I tried taking them. I forgot to add - you could also try adding calcium supplements too - these are constipating for some people. I take the Caltrate + minerals off-brand (purple/white bottle, not pink/white). So if increased fiber and calcium supplements do not help "bind" you up, I'd recommend another trip to the doctor. Do some research on diarrhea control using cholestryamine and take the articles into your doctor. Not every doctor will buy the theory that your small intestine cannot handle the excess bile the liver may be excreting, and therefore will not prescribe Questran or Colestid since they are most commonly used for lowering cholesterol. However, I take a much lower dose than needed for cholesterol control, and have had great success with formed stools which have returned to a normal brown color vs. the bright yellow explosive watery stuff from before.